Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 20, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 9, 2002, 12:04 AM CST for Searcy County, Stone County, Van Buren County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2002, 12:04 AM CST (06:04 UTC)
- Expired
- Mar 9, 2002, 12:45 AM CST
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Searcy County, AR, Stone County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 107 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 9:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 282 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 9:57 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 9:57 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 957 PM CST FRI MAR 8 2002 TORNADO WATCH #13 JUST ISSUED FOR ABOUT THE NWRN HALF OF AR UNTIL 2 AM SAT MRNG. SRH VALUES RATHER IMPRESSIVE ACRS THE FA THIS EVENING LEADING TO TORDANIC POTENTIAL. UPPER LEVEL JET STREAK ALSO WORKING OVER THE REGION THIS EVENING AS WELL. CURRENT FCST LOOKS GOOD. DID BEEF UP WINDS FOR LATE TONIGHT AND SATURDAY MOST AREAS. LAKE WIND ADVY WILL BE LIKELY OVER MOST OF THE FA SAT. UPDATED ZONES ALREADY OUT. ..44.. .LZK...NONE.
In the hours before
Special weather statement, Mar 8, 10:20 PM CST, 1 hour 44 minutes before
ARZ003>007-012>015-021>024-030>032-037>044-052>054-090600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1020 PM CST FRI MAR 8 2002 ...TORNADO WATCH IN EFFECT UNTIL 200 AM CST SATURDAY MORNING... TORNADO WATCH NUMBER 13 HAS BEEN ISSUED FOR MUCH OF NORTH-CENTRAL... CENTRAL AND WEST-CENTRAL ARKANSAS UNTIL 200 AM SATURDAY MORNING. AN AREA OF SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER THIS EVENING OVER NORTHERN AND WESTERN ARKANSAS. THE ACTIVITY FORMED IN ADVANCE OF A STRONG COLD FRONT THAT WAS STILL OVER OKLAHOMA AT MID EVENING. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO OVERSPREAD THE REST OF ARKANSAS OVERNIGHT AS THE COLD FRONT PUSHES EASTWARD. WITH WARM AND UNSTABLE CONDITIONS IN PLACE ACROSS THE STATE...SOME OF THE STORMS WILL BE CAPABLE BECOMING SEVERE. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS. HOWEVER...THE WIND PROFILE OVER THE REGION INDICATES SOUTHEAST WINDS AT THE SURFACE AND SOUTHWEST WINDS ALOFT. THIS CHANGE IN WIND DIRECTION WITH HEIGHT WILL RESULT IN THE POSSIBILITY OF ISOLATED TORNADOES. STORM SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND AMATEUR RADIO OPERATORS SHOULD STAYED TUNED FOR POSSIBLE ACTIVATION LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:02 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
| Mar 8, 10:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 45 min |
| Mar 8, 10:26 PM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 49 min |
| Mar 8, 10:37 PM CST | Severe Thunderstorm Warning | LZK | Marion | 28 min |
| Mar 8, 10:51 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| Mar 8, 11:06 PM CST | Flash Flood Warning | LZK | Johnson, Logan | 114 min |
| Mar 9, 12:49 AM CST | Severe Thunderstorm Warning | LZK | Pope, Yell | 41 min |
| Mar 9, 1:52 AM CST | Tornado Warning | LZK | Van Buren | 23 min |
| Mar 9, 2:02 AM CST | Tornado Warning | LZK | Stone | 28 min |
| Mar 9, 2:28 AM CST | Tornado Warning | LZK | Izard | 32 min |
| Mar 9, 2:52 AM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Logan, Newton, Scott | 53 min |
| Mar 9, 3:10 AM CST | Severe Thunderstorm Warning | LZK | Polk | 35 min |
| Mar 9, 3:27 AM CST | Severe Thunderstorm Warning | LZK | Marion, Pope, Searcy | 48 min |
| Mar 9, 3:57 AM CST | Severe Thunderstorm Warning | LZK | Yell | 43 min |
| Mar 9, 4:05 AM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 55 min |
| Mar 9, 4:19 AM CST | Severe Thunderstorm Warning | LZK | Perry | 46 min |
| Mar 9, 4:33 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Stone | 52 min |
| Mar 9, 4:41 AM CST | Severe Thunderstorm Warning | LZK | Garland, Saline | 49 min |
| Mar 9, 5:02 AM CST | Severe Thunderstorm Warning | LZK | Independence, Pulaski, White | 53 min |
| Mar 9, 5:25 AM CST | Severe Thunderstorm Warning | LZK | Lonoke | 55 min |
| Mar 9, 5:29 AM CST | Severe Thunderstorm Warning | LZK | Saline | 21 min |
| Mar 9, 5:57 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Prairie, Woodruff | 48 min |
| Mar 9, 6:35 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Monroe | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.